MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011344-40
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device which identified that the shaft was separated 7.5cm proximal to the distal end of the strain relief.The reported deployment issue was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the deployment issue was related to circumstances of the procedure.The separation of the proximal outer member within the handle indicates that the distal shaft/sheath of the rx acculink was restricted preventing movement of the sheath during retraction of the slider.Further attempts to retract the slider with the distal sheath restricted likely caused the proximal outer member separation preventing transmission to the distal sheath and deployment failure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was report that the procedure was to treat a carotid artery.After pre-dilatation was performed a non-abbott embolic protection system was used.The lesion was pre-dilatated again and angiography revealed stenosis was significantly improved.A.014 rx acculink self expanding stent was advanced and once at the lesion the stent failed to deploy after many attempts.The physician decided to perform another procedure at a later date.There were no adverse patient effects and no clinically significant delay reported.No additional information was provided.Per device analysis it was observed that the shaft was separated 7.5cm proximal to the distal end of the strain relief.The hypotube was still intact holding both pieces together.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11349274
Report Number2024168-2021-01322
Device Sequence Number3302817
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public08717648076398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number0080361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1